Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 30, 2012, 4:48 PM CDT for Lincoln County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 30, 2012, 5:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:30 PM CDT | HAIL 0.5 | Barnard, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
673
WUUS53 KICT 302148
SVRICT
KSC105-302245-
/O.NEW.KICT.SV.W.0160.120630T2148Z-120630T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
448 PM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BARNARD...AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3908 9792 3908 9834 3923 9835 3922 9793
TIME...MOT...LOC 2149Z 260DEG 13KT 3917 9818
HAIL...1.00IN
WIND...60 MPH
$$
CARUSO4 follow-up statements
204
WWUS53 KICT 302203
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SAT JUN 30 2012
KSC105-302245-
/O.CON.KICT.SV.W.0160.000000T0000Z-120630T2245Z/
LINCOLN KS-
503 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 545 PM CDT...
AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BARNARD...AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3908 9792 3908 9834 3923 9835 3922 9793
TIME...MOT...LOC 2203Z 260DEG 13KT 3917 9812
HAIL...1.00IN
WIND...60 MPH
$$
CARUSO802
WWUS53 KICT 302212
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT SAT JUN 30 2012
KSC105-302245-
/O.CON.KICT.SV.W.0160.000000T0000Z-120630T2245Z/
LINCOLN KS-
512 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 545 PM CDT...
AT 510 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BARNARD...AND MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9829 3922 9793 3908 9792 3908 9829
TIME...MOT...LOC 2213Z 266DEG 13KT 3915 9813
HAIL...1.50IN
WIND...60 MPH
$$
CARUSO476
WWUS53 KICT 302233
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CDT SAT JUN 30 2012
KSC105-302245-
/O.CON.KICT.SV.W.0160.000000T0000Z-120630T2245Z/
LINCOLN KS-
533 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 545 PM CDT...
AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNARD...AND
MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9819 3922 9793 3908 9792 3908 9822
TIME...MOT...LOC 2233Z 275DEG 10KT 3915 9806
HAIL...1.00IN
WIND...60 MPH
$$
CARUSO566 WWUS53 KICT 302243 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 543 PM CDT SAT JUN 30 2012 KSC105-302253- /O.EXP.KICT.SV.W.0160.000000T0000Z-120630T2245Z/ LINCOLN KS- 543 PM CDT SAT JUN 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY WILL EXPIRE AT 545 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3922 9819 3922 9793 3908 9792 3908 9822 TIME...MOT...LOC 2243Z 275DEG 10KT 3915 9802 $$ CARUSO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:51 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 30, 2:51 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 251 PM CDT SAT JUN 30 2012 .DISCUSSION... MAIN FORECAST UPDATES WILL FOCUS ON SMALL CHANCES OF THUNDERSTORMS TONIGHT AND AGAIN ON MONDAY AFTERNOON. TONIGHT WEAK UPPER LEVEL WAVE SLIDING EASTWARD ACROSS NEBRASKA IS SPARKING OFF SOME THUNDERSTORM ACTIVITY...AND EXPECT THE BULK OF THIS ACTIVITY TO REMAIN NORTH OF CENTRAL KANSAS TONIGHT. ANOTHER SHORT WAVE MOVING TOWARDS WESTERN COLORADO WILL IGNITE ADDITIONAL STORMS OVER THE HIGH PLAINS REGION. THIS ACTIVITY WILL SPREAD SLOWLY EASTWARD TONIGHT...BUT LOOKS LIKE THESE STORMS WILL DIMINISH BEFORE THEY REACH CENTRAL KANSAS. SUN-TUE RICHER GULF MOISTURE CURRENTLY OVER EASTERN TEXAS WILL GRADUALLY SPREAD NORTHWARD INTO EASTERN KANSAS FOR SUNDAY INTO MONDAY. THIS WILL HOLD THE DAYTIME HIGHS DOWN A TAD BUT STILL HOT WITH INCREASED HUMIDITY LEVELS. SOME DIURNALLY DRIVEN AIRMASS THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST MISSOURI/NORTHEAST OKLAHOMA MONDAY AFTERNOON...MAINLY BENEATH COOLER 700MB TEMPS/WEAK UPPER WAVE. A FEW STORMS COULD AFFECT SOUTHEAST KANSAS...THUS WILL ADD SOME LOW POPS FOR MONDAY AFTERNOON/EVENING. TEMPERATURES WILL BEGIN TO RISE AGAIN ON TUESDAY. EXTENDED: WED-SAT THE PATTERN FOR THIS PERIOD IS NOT FAVORING THE EXTREME HEAT WE WITNESSED THIS PAST WEEK...BUT STILL HOT WITH ABOVE NORMAL TEMPERATURES FOR KANSAS. GFS ENSEMBLES SHOW A MODEST POSITIVE HEIGHT ANOMALY SITUATED OVER THE CENTRAL PLAINS...WITH THE DRY WEATHER PATTERN REMAINING LOCKED IN PLACE. JAKUB .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE AREA FOR THE NEXT 24 HOURS. COULD SEE SOME MID LEVEL CLOUD COVER INCREASE ACROSS PORTIONS OF CEN KS THIS EVENING...AS CONVECTION EXPECTED TO DEVELOP ACROSS EXTREME NW KS BEGINS TO DRIFT EAST. NOT EXPECTING THIS CONVECTION TO MAKE IT TO KRSL OR KSLN...AS THE CONVECTION RUNS INTO WARMER AIR ALOFT...WHICH WILL DISSIPATE THE CONVECTION AS IT MOVES THIS FAR EAST. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 100 74 97 / 10 0 0 10 HUTCHINSON 77 100 74 98 / 10 0 0 0 NEWTON 76 100 74 97 / 10 0 0 10 ELDORADO 74 99 73 96 / 0 10 10 10 WINFIELD-KWLD 74 99 74 96 / 0 10 10 10 RUSSELL 75 102 74 100 / 20 10 10 0 GREAT BEND 75 102 73 100 / 20 10 10 0 SALINA 76 101 75 98 / 10 10 10 0 MCPHERSON 77 100 74 98 / 10 0 0 0 COFFEYVILLE 73 97 74 93 / 0 10 10 20 CHANUTE 73 97 73 93 / 0 10 10 20 IOLA 73 97 73 93 / 0 10 10 20 PARSONS-KPPF 74 97 74 93 / 0 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 3:19 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT SAT JUN 30 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 319 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES IN THE LOW 100S WILL PREVAIL ONCE AGAIN THIS AFTERNOON ACROSS CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS. AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE OVER CENTRAL KANSAS LATE THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ABNORMALLY HOT AND DRY SUMMER WEATHER WILL LIKELY CONTINUE THROUGH AT LEAST LATE NEXT WEEK FOR MOST AREAS...WITH AFTERNOON HEAT INDICES AROUND 100 DEGREES. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS MONDAY AFTERNOON AND EVENING...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 30, 4:39 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 439 PM CDT SAT JUN 30 2012 KSZ033-302230- LINCOLN- 439 PM CDT SAT JUN 30 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 437 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES WEST OF BARNARD...OR 10 MILES NORTH OF LINCOLN...AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3922 9793 3907 9793 3903 9849 3922 9849 TIME...MOT...LOC 2140Z 245DEG 24KT 3919 9815
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:39 PM CDT | Special Weather Statement | ICT | Lincoln | 51 min |
| Jun 30, 5:44 PM CDT | Special Weather Statement | ICT | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.